Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 269, NWS St. Louis, MO

May 3, 2006Franklin County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2006, 6:03 PM CDT for Franklin County, Washington County, Missouri. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2006, 6:03 PM CDT (23:03 UTC)
Expired
May 3, 2006, 7:15 PM CDT
In force
72 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Franklin County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 032303
SVRLSX
MOC071-221-040015-
/O.NEW.KLSX.SV.W.0269.060503T2303Z-060504T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SULLIVAN...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. CLAIR...
  PARKWAY...
  LONEDELL...
  RICHWOODS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3837 9117 3821 9120 3811 9079 3835 9075

$$

CVKING
4 follow-up statements
000 
WWUS53 KLSX 032327
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT WED MAY 3 2006

MOC071-221-040015-
/O.CON.KLSX.SV.W.0269.000000T0000Z-060504T0015Z/
WASHINGTON MO-FRANKLIN MO-
627 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN FRANKLIN AND NORTHWESTERN WASHINGTON COUNTIES...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER STANTON...MOVING EAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PINEY PARK...LONEDELL AND RICHWOODS.

LAT...LON 3830 9115 3821 9120 3811 9077 3833 9075

$$

CVKING
000 
WWUS53 KLSX 032339
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT WED MAY 3 2006

MOC071-221-040015-
/O.CON.KLSX.SV.W.0269.000000T0000Z-060504T0015Z/
WASHINGTON MO-FRANKLIN MO-
639 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN FRANKLIN AND NORTHWESTERN WASHINGTON COUNTIES...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER STANTON...MOVING EAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...SULLIVAN...PINEY PARK AND RICHWOODS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3830 9115 3820 9120 3813 9078 3833 9076

$$

CVKING
000 
WWUS53 KLSX 032352
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 3 2006

MOC071-221-040015-
/O.CON.KLSX.SV.W.0269.000000T0000Z-060504T0015Z/
WASHINGTON MO-FRANKLIN MO-
653 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN FRANKLIN AND NORTHWESTERN WASHINGTON COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS FROM LONEDELL TO 8 MILES
SOUTH OF STANTON...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LONEDELL AND RICHWOODS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3823 9118 3819 9114 3813 9110 3808 9106
      3816 9079 3837 9074 3831 9113

$$

CVKING
000 
WWUS53 KLSX 040012
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT WED MAY 3 2006

MOC071-221-040022-
/O.EXP.KLSX.SV.W.0269.000000T0000Z-060504T0015Z/
WASHINGTON MO-FRANKLIN MO-
712 PM CDT WED MAY 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
NORTHWESTERN WASHINGTON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3823 9118 3819 9114 3813 9110 3808 9106
      3816 9079 3837 9074 3831 9113

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:31 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 3, 4:31 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT WED MAY 3 2006

.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL SATURDAY)...H500 FLOW IS EXPECTED
TO REMAIN ZONAL ACROSS THE CNTRL THIRD OF THE CONUS THRU THE
PERIOD WITH UPPER LEVEL DISTURBANCES PASSING THRU EVERY 36 HOURS
OR SO. FIRST WILL PASS THRU THIS EVENING...THE SECOND WILL PASS
THRU SRN MO/IL THURSDAY AFTERNOON/NIGHT...AND THE THIRD WILL PASS
THRU SRN MO LATE FRIDAY NIGHT AND SATURDAY. AT THE SURFACE...CDFNT
WILL PASS THRU THE FA TONIGHT...WITH FRONTAL BOUNDARY LINGERING
ACROSS FAR SRN MO/SRN IL THRU FRIDAY...AND HIGH PRESSURE GRADUALLY
TAKING MORE AND MORE CONTROL OF THE FA BY THE WEEKEND.

FOR TONIGHT...TWO AREAS OF PCPN TO WORRY ABOUT. FIRST IS AREA OF
SHRA WITH ISOLD TSRA OVER NW MO...AND IS BEING PRODUCED FROM PVA
FROM VORT MX AS WELL AS MID LEVEL WAA. THIS AREA EXPECTED TO DRIFT
E AND EDGE THE NRN FA MAINLY THIS EVENING...BUT PERHAPS LINGERING
A BIT PAST MIDNIGHT. OTHER AREA OF PCPN IS MORE SCATTERED IN
NATURE...DEVELOPING ALONG THE NUMEROUS BOUNDARIES THAT HAVE BEEN
LAID OUT ACROSS SRN MO BACK INTO SERN KS. WITH STEERING FLOW
EXPECTED TO PRIMARILY PUSH THESE STORMS EWD WITH PERHAPS A SLIGHT
NWD COMPONENT THRU EARLY EVENING...HAVE PLACED HIGHEST POPS ACRS
THE SRN FA. FOR THE REST OF THE AREA...IN THE MIDDLE...ROUGHLY
ALONG THE INTERSTATE 70 CORRIDOR...THIS IS THE MOST UNCERTAIN AS
TO ITS FATE. DVV HAS CLEARED CLOUDS OUT BEHIND MCS FROM EARLIER
TODAY BUT LOW LEVELS STILL RATHER UNSTABLE WITH LOWER 60S DEW
POINTS AND TEMPERATURES HAVING RISEN TO THE MID 70S. LACK OF WELL
DEFINED BOUNDARY HERE NOW WILL BE SOMEWHAT RESOLVED AS POORLY
DEFINED SYNOPTIC CDFNT BEGINS PUSHING IN FROM THE WEST WITHIN THE
NEXT FEW HOURS. EXPECT THIS GAP IN PCPN COVERAGE TO FILL IN A BIT
BY THIS TIME AND SO HAVE PLACED MID-HI END CHANCE POPS HERE.

FOR THURSDAY THRU SATURDAY...FRONTAL BOUNDARY WILL SETTLE TO OUR
S AND THUS SHUNT MUCH OF THE MOISTURE AND INSTABILITY WITH IT.
HAVE ONLY PLACED IN MOSTLY MODEST POPS IN THE SRN FA...ALTHOUGH
COULD SEE THE BEST CHANCE ON THURSDAY NIGHT AS ANOTHER SHORTWAVE
PASSES THRU AND ASSOCIATED SURFACE WAVE PASSES ALONG FRONT TO THE
SOUTH. STAYED CLOSE TO MOS TEMPS AS THEY LOOK REASONABLE ALTHOUGH
FAVORED WARMER MOS TEMPS ON THURSDAY FOR THE I-70 CORRIDOR AREA.

FOR THE EXTENDED PERIOD (SATURDAY NIGHT - WEDNESDAY)...GFS AND
ECMWF ARE REASONABLY SIMILAR ALTHOUGH THEY DIFFER A BIT ON TIMING
OF FEATURES...BUT LOOKS LIKE THREE MORE SHORTWAVES TO AFFECT THE
FA DURING THIS PERIOD...WITH ONE ON EARLY SATURDAY NIGHT...ANOTHER
ON MONDAY AND THE NEXT ON TUESDAY NIGHT. HAVE GENERALLY LIMITED
PCPN TO THESE TIMES. TEMPS ARE EXPECTED TO BE NEAR NORMAL DURING
THIS TIME.

TES

&&

.AVIATION...
FOR THE 18Z TAFS...TAFS REFLECT EXPECTED TSRA DEVELOPMENT ALONG A
COLD FRONT CURRENTLY NEAR A KIRK-KMKC LN. AIRMASS AHEAD OF THE
FRONT IS EXPECTED TO BECOME UNSTABLE IN THE WAKE OF THIS MORNINGS
COMPLEX OF TSRA. WINDS AHEAD OF THE FRONT WILL BE VARIABLE GIVEN
THE WEAK FLOW AHEAD OF THE FRONT AND THE INFLUENCE OF EARLIER
TSRA. ALSO HAVE HELD ON TO SOME LOWER CIGS AT KCOU/KUIN THROUGH
20Z GIVEN THE IFR IN THE OBS. AREAS SOUTH OF INTERSTATE 70 WILL
LIKELY SEE INTENSE TSRA THIS AFTN INTO THE EVENING.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 3, 3:49 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT WED MAY 3 2006

ILZ069-070-074-079-101-102-MOZ049-059-062-065-072>075-084-085-099-
041230-
CLINTON IL-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-
MARION IL-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST. CLAIR IL-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-WASHINGTON IL-
349 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS
THIS EVENING AHEAD OF A SLOW MOVING COLD FRONT. A FEW OF THESE STORMS
WILL STILL HAVE THE POTENTIAL TO BE SEVERE...CAPABLE OF PRODUCING
QUARTER SIZE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND FREQUENT
LIGHTNING. IN ADDITION...VERY HEAVY RAINFALL IS ALSO POSSIBLE
WHICH MAY CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD
FRONT STALLS NEAR THE MISSOURI ARKANSAS BORDER. NO ORGANIZED OR
WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT
AS ANOTHER STORM SYSTEM MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THIS EVENING.

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-047-
048-050>052-060-061-063-064-041230-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-
FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-
PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN-
349 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT
THAT WILL MOVE SLOWLY ACROSS THE REGION THIS EVENING. THE MOST
LIKELY AREA FOR THUNDERSTORMS TO BECOME SEVERE IS TO THE SOUTH OF
INTERSTATE 70 WHERE TH AIRMASS IS THE MOST UNSTABLE. THE STRONGEST
STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND BRIEF
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON MONDAY AND MONDAY
NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

BRITT

In the hours before

Local storm report, May 3, 1:13 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             NASHVILLE               38.35N 89.38W
05/03/2006  E0.75 INCH       WASHINGTON         IL   TRAINED SPOTTER

            MOSTLY 1/2 INCH...SOME 3/4 INCH

&&

JKRAMPER
Local storm report, May 3, 1:56 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             CHESTER                 37.92N 89.83W
05/03/2006  E0.75 INCH       RANDOLPH           IL   PUBLIC

            COVERING THE GROUND

0152 PM     HAIL             CHESTER                 37.92N 89.83W
05/03/2006  E0.88 INCH       RANDOLPH           IL   LAW ENFORCEMENT

&&

BSIPPREL
Local storm report, May 3, 4:17 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     2 S ELLINGTON           37.21N 90.97W
05/03/2006                   REYNOLDS           MO   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN.

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:19 AM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Osage26 min
May 3, 8:48 AM CDTSevere Thunderstorm WarningLSXCallaway42 min
May 3, 9:25 AM CDTSevere Thunderstorm WarningLSXOsage50 min
May 3, 9:32 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren43 min
May 3, 10:00 AM CDTSevere Thunderstorm WarningLSXGasconade30 min
May 3, 10:33 AM CDTSevere Thunderstorm WarningLSXGasconade27 min
May 3, 10:43 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin22 min
May 3, 2:11 PM CDTSevere Thunderstorm WarningLSXReynolds49 min
May 3, 2:40 PM CDTFlash Flood WarningLSXReynolds4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.